Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 6:25 PM CDT for Van Buren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 23, 2007, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 232326 SVROHX TNC175-240000- /O.NEW.KOHX.SV.W.0072.070623T2325Z-070624T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 625 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE... * UNTIL 700 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN WARREN COUNTY...OR ABOUT 14 MILES SOUTHWEST OF SPENCER...AND MOVING NORTHEAST AT 20 MPH. HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN VAN BUREN COUNTY AT 640 PM CDT RURAL EASTERN VAN BUREN COUNTY AT 700 PM CDT LAT...LON 3560 8569 3545 8558 3560 8520 3580 8534 $$ MAG
1 follow-up statement
000 WWUS54 KOHX 232342 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 642 PM CDT SAT JUN 23 2007 TNC175-240000- /O.CON.KOHX.SV.W.0072.000000T0000Z-070624T0000Z/ VAN BUREN TN- 642 PM CDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR VAN BUREN COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL VAN BUREN COUNTY...OR ABOUT 8 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 10 MPH. LAT...LON 3560 8569 3545 8558 3560 8520 3580 8534 $$ MAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 23, 3:08 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 308 PM CDT SAT JUN 23 2007 .SHORT TERM...WEAK QUASI-STATIONARY FRONT REMAINED DRAPED OVER THE TENNESSEE VALLEY THIS AFTERNOON, EXTENDING FROM NEAR PADUCAH TO JUST NORTH OF BOWLING GREEN. BAND OF MOIST UNSTABLE AIR, ALONG AND JUST SOUTH OF THE FRONT, PROVIDED A GOOD BREEDING GROUND FOR ISOLATED TO SCATTERED THUNDERSTORMS. BY MID AFTERNOON, THERE WERE INDICATIONS THAT THE FRONT WAS LIFTING BACK TO THE NORTH AS A WARM FRONT, WITH THE MAIN AREA OF THUNDERSTORMS LIFTING NORTHWARD ACROSS THE MID STATE AS WELL. BY 230 PM, MOST THUNDERSTORMS WERE OCCURRING NORTH OF A LINE FROM SPRINGFIELD, TO NASHVILLE TO TULLAHOMA, AND WILL PROBABLY KEEP A CHANCE FOR THUNDERSTORMS THROUGH THE EVENING HOURS OVER ABOUT THE NORTHEASTERN ONE THIRD OF OUR FORECAST AREA. WILL ONLY GO WITH A SLIGHT CHANCE ELSEWHERE. BY SUNRISE SUNDAY, EXPECT BAND OF DEEPEST ATMOSPHERIC MOISTURE TO EXTEND FROM NORTHEASTERN ARKANSAS UP ACROSS THE OHIO RIVER VALLEY AND EXTREME NORTHWESTERN MIDDLE TENNESSEE. THUS, WILL KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT IN THE CLARKSVILLE-DOVER AREA, BUT MAINLY EVENING STORMS ELSEWHERE. EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS ON SUNDAY, WITH THE BEST CHANCE ACROSS OUR NORTHERN COUNTIES. HIGH PRESSURE STRENGTHENS ACROSS THE REGION ON MONDAY AND TUESDAY, AS THE BAND OF DEEP ATMOSPHERIC MOISTURE LIFTS NORTH OF THE MID STATE. THUS, WILL ONLY GO WITH THE POSSIBILITY FOR ISOLATED AFTERNOON THUNDERSTORMS THOSE TWO DAYS. .LONG TERM...HIGH PRESSURE PREVAILS WEDNESDAY AND THURSDAY. HOWEVER, GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE IN THE WEEK AND BRINGS AN INCREASED CHANCE FOR THUNDERSTORMS BY THURSDAY NIGHT. SYNOPTIC PATTERN MODIFIES TO PRODUCE A DEEPENING EAST COAST TROUGH WITH A STRONG RIDGE ACROSS THE PLAINS STATES. IF THIS OCCURS WE SHOULD DEFINITELY GET A COLD FRONTAL PASSAGE. HOWEVER, AS THEY SAY, TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 88 67 93 / 20 30 30 10 CLARKSVILLE 66 87 65 90 / 20 30 30 10 CROSSVILLE 62 87 63 87 / 40 30 30 10 COLUMBIA 66 89 67 92 / 20 20 20 10 LAWRENCEBURG 65 90 67 92 / 20 20 20 10 WAVERLY 66 88 66 91 / 20 30 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT JUN 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 516 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Local storm report, Jun 23, 3:52 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG WARTRACE 35.53N 86.33W
06/23/2007 BEDFORD TN PUBLIC
2 TREES DOWN
&&
STEIGERWALDTSpecial weather statement, Jun 23, 4:33 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT SAT JUN 23 2007 TNZ033-232200- OVERTON- 433 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING OVERTON COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 15 MPH. SMALL HAIL WITH WINDS 30 TO 40 MPH AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. JLM
Local storm report, Jun 23, 5:09 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 7 WNW LIVINGSTON 36.43N 85.44W
06/23/2007 E0.75 INCH OVERTON TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN HILHAM IN OVERTON COUNTY
&&
JLMSpecial weather statement, Jun 23, 5:27 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT JUN 23 2007 TNZ034-232330- FENTRESS- 527 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING FENTRESS COUNTY... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Jun 23, 5:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG 12 NE CENTERVILLE 35.92N 87.30W
06/23/2007 HICKMAN TN PUBLIC
LARGE BRANCHES DOWN AT CAMPGROUND
0248 PM TSTM WND DMG LEBANON 36.21N 86.32W
06/23/2007 WILSON TN PUBLIC
TREES DOWN AND LIGHT ROOF DAMAGE
&&
STEIGERWALDTLocal storm report, Jun 23, 6:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG ALLARDT 36.38N 84.88W
06/23/2007 FENTRESS TN LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 52 IN ALLARDT
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 24 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 28 min |
| Jun 23, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 28 min |
| Jun 23, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 23 min |
| Jun 23, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 25 min |
| Jun 23, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.